Alert archive / California / Wind Advisories in 2016
Wind Advisory 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 22, 2016, 7:14 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 7:14 PM PST (03:14 UTC)
- Expired
- Feb 23, 2016, 3:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
724 WWUS76 KLOX 230314 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 714 PM PST MON FEB 22 2016 ...GUSTY NORTH TO NORTHEAST WINDS TONIGHT ACROSS THE MOUNTAINS OF SOUTHWEST CALIFORNIA... CAZ039-052-231100- /O.NEW.KLOX.WI.Y.0017.160223T0314Z-160223T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 714 PM PST MON FEB 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH...EXCEPT 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. WINDS DIMINISHING SOME LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-054-231100- /O.NEW.KLOX.WI.Y.0017.160223T0314Z-160223T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 714 PM PST MON FEB 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...DIMINISHING SOME LATE TONIGHT. STRONGEST WINDS THROUGH THE INTERSTATE 5 CORRIDOR AND SANTA MONICA MOUNTAINS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE INTERSTATE 5 AND MALIBU CANYON ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/SMITH
1 follow-up statement
751 WWUS76 KLOX 231107 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PST TUE FEB 23 2016 CAZ054-232015- /O.EXP.KLOX.WI.Y.0017.000000T0000Z-160223T1100Z/ /O.NEW.KLOX.WI.Y.0018.160223T1107Z-160223T2300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 307 AM PST TUE FEB 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH AND PERSIST INTO THE EARLY AFTERNOON BEFORE DIMINISHING. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF INTERSTATE 5. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-046-052-231215- /O.EXP.KLOX.WI.Y.0017.000000T0000Z-160223T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 307 AM PST TUE FEB 23 2016 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. ISOLATED GUSTS TO 35 MPH WILL CONTINUE THROUGH DAWN. $$ CAZ040-044-045-088-232015- /O.NEW.KLOX.WI.Y.0018.160223T1107Z-160223T2300Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...SANTA CLARITA...NEWHALL... VALENCIA 307 AM PST TUE FEB 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH AND PERSIST INTO THE EARLY AFTERNOON BEFORE DIMINISHING. * IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:53 PM PST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 22, 3:53 PM PST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
353 PM PST MON FEB 22 2016
...UPDATED AVIATION DISCUSSION...
.SYNOPSIS...
THE WARMING TREND WILL CONTINUE THROUGH WEDNESDAY AS OFFSHORE FLOW
COMBINES WITH BUILDING HIGH PRESSURE ALOFT. AN APPROACHING LOW
PRESSURE SYSTEM WILL ALLOW ONSHORE FLOW AND A COOLING TREND TO
DEVELOP LATER THIS WEEK INTO THE WEEKEND.
&&
.SHORT TERM...(TDY-THU)
STRONG NORTHERLY FLOW STARTING TO SHIFT TO THE NORTHEAST AS
SURFACE HIGH PRESSURE STRENGTHENS OVER NEVADA. AREAS THAT ARE MORE
SUSCEPTABLE TO NORTH WINDS WILL SEE WINDS DECREASE TODAY WHILE THE
TYPICAL SANTA ANA WIND (EAST AND NORTHEAST) LOCATIONS WILL PICK
UP TONIGHT AND TUESDAY. SO A MIXED BAG OF WIND TRENDS THE NEXT 24
HOURS OR SO. WHILE THE LAX-DAG GRADIENT IS EXPECTED TO TOP OUT AT
A RATHER ROBUST -6MB, THE UPPER SUPPORT IS MARGINAL AT BEST AND AT
THIS TIME I'M INCLINED TO HOLD OFF WITH ANY ADDITIONAL ADVISORIES.
IT MIGHT ULTIMATELY BE A LOW END ADVISORY EVENT FOR SOME OF THE
MTNS, VALLEYS, AND POSSIBLY EVEN VENTURA COAST BUT IT'S DEFINITELY
ON THE FENCE RIGHT NOW BASED ON CURRENT PROJECTIONS. EITHER WAY,
HIGHS EXPECTED TO CLIMB ANOTHER FEW DEGREES WITH MID 80S FAIRLY
WIDESPREAD IN THE VALLEYS AND SOME 80S FOR THE COASTAL AREAS AS
WELL.
NOT A WHOLE LOT OF CHANGE IN THE PATTERN THROUGH THURSDAY. WED
GRADIENTS ACTUALLY A TOUCH STRONGER BUT AGAIN MARGINAL UPPER
SUPPORT. IF ADVISORIES END UP NEEDED TUE THEN THEY LIKELY WILL
AGAIN FOR WED. THEN DEFINITELY WEAKER THU AND ACTUALLY TURNING
ONSHORE BY AFTERNOON. SO LOOK FOR SIMILAR TO SLIGHTLY WARMER TEMPS
WED OVER TUE, THEN LIKELY SOME COOLING FOR COASTAL AREAS THU WHILE
FATHER INLAND AREAS ARE ABOUT THE SAME.
.LONG TERM...(FRI-MON)
THE RIDGE WILL BREAK DOWN AND SHIFT EAST FRI AND SAT AS A WEAK
TROUGH PUSHED ONSHORE ALONG THE WEST COAST. AT ONE TIME THE MODELS
HAD SHOWN SOME PRECIP FOR AT LEAST NORTHERN AREAS WITH THIS ONE
BUT THE LAST SEVERAL RUNS HAVE BACKED OFF THIS IDEA AND NOW
ABOUT THE BEST WE CAN EXPECT IS COOLER TEMPS AND POSSIBLY SOME
MARINE LYR CLOUDS RETURNING TO COAST/VALLEYS. THEN WEAK RIDGING
RETURNS SUNDAY THROUGH EARLY NEXT WEEK FOR A SLIGHT WARMING TREND.
STILL NO SIGNS OF ANY SIGNIFICANT PATTERN CHANGES THROUGH THE
FIRST WEEK IN MARCH OR SO.
&&
.AVIATION...22/2340Z...
THE MARINE LAYER WAS 500 FEET NEAR LAX.
HIGH CONFIDENCE IN MOSTLY VFR CONDITIONS ACROSS AIRFIELDS
DURING NEXT 24 HOURS DUE TO OFFSHORE FLOW IN PLACE. ONE
EXCEPTION MAY BE KPRB WHICH WILL LIKELY SEE SOME VSBY RESTRICTION
IN LIGHT FOG LATE TONIGHT...WITH A 20 PERCENT OF LIFR/IFR VSBY
RESTRICTIONS. GUSTY NORTH TO NORTHEAST THROUGH TUESDAY ACROSS
MOST AREAS WITH A 20 PERCENT CHANCE OF LLWS CONCERNS AT
KOXR...KSBA...KVNY...KBUR...AND KLAX.
KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. NORTH
TO NORTHEAST WINDS EXPECTED TO DEVELOP OVERNIGHT INTO TUESDAY
MORNING BUT EXPECTED TO REMAIN LESS THAN 10 KT.
KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. GUSTY
NORTH WINDS WILL CONTINUE THROUGH EVENING...WITH WINDS SHIFTING
TO THE NORTHEAST AND GENERALLY REMAINING LESS THAN 10 KT LATER
THIS EVENING THROUGH TUESDAY. 20 PERCENT CHANCE OF LLWS AT KBUR
THROUGH TUESDAY MORNING.
&&
.MARINE...22/100 PM...
THERE IS A 30 PERCENT CHANCE OF DENSE FOG REFORMING TONIGHT OVER
LOS ANGELES AND ORANGE COUNTIES. MODERATE CONFIDENCE IN LOW-
GRADE SMALL CRAFT ADVISORY WINDS NORTH OF SAN NICOLAS ISLAND
THROUGH THIS EVENING. GUSTY NORTHEAST WINDS LIKELY FROM VENTURA TO
SANTA MONICA TUESDAY AND WEDNESDAY...WITH A 40 PERCENT CHANCE OF
REACHING SMALL CRAFT ADVISORY CRITERIA. THERE IS A 10 PERCENT
CHANCE THAT THESE WINDS WILL IMPACT AVALON HARBOR.
HIGH CONFIDENCE IN A LARGE AND LONG PERIOD WEST SWELL IMPACTING
THE AREA WEDNESDAY AND THURSDAY...LIKELY RESULTING IN DANGEROUS
NEARSHORE WAVES WHERE SHALLOW SHOALING EXISTS...INCLUDING MORRO
BAY AND VENTURA HARBORS.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR ZONES 34-35-39>41-87. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING
FOR ZONES 670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...GOMBERG
MARINE...SWEET
SYNOPSIS...HOXSIE
WEATHER.GOV/LOSANGELESHazardous weather outlook, Feb 22, 6:00 AM PST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON FEB 22 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-231400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DENSE FOG WILL PRODUCE HAZARDOUS DRIVING CONDITIONS IN THE LAX AREA THROUGH MID MORNING. GUSTY WINDS WILL AFFECT TRAVELERS ON THE GRAPEVINE. * DENSE FOG ADVISORY.........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:05 AM PST | Small Craft Advisory | LOX | 7 hr | |
| Feb 23, 3:07 AM PST | Wind Advisory | LOX | Los Angeles | 6 hr |
| Feb 23, 11:29 AM PST | High Surf Advisory | LOX | Los Angeles | 7 days |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.